Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 86, NWS Memphis, TN

March 15, 2008DeSoto County, Tate County, Tunica County, Mississippi; Crittenden County, Lee County, St. Francis County, Arkansas; Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Mar 15, 2008, 3:45 AM CDT for DeSoto County, Tate County, Tunica County, Mississippi; Crittenden County, Lee County, St. Francis County, Arkansas; Shelby County, Tennessee. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 3:45 AM CDT (08:45 UTC)
Expired
Mar 15, 2008, 4:30 AM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Crittenden County, AR, Lee County, AR, St. Francis County, AR, DeSoto County, MS, Tate County, MS, Tunica County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 40 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 3:55 AM CDTTSTM WND DMGRobinsonville, MSTREES AND POWER LINES DOWN. SIGNIFICANT DAMAGE TO THE CANOPIES OF TWO GAS STATIONS AS WELL AS A CAR WASH OUTBUILDING. OVERTURNED TRAILER AND IRRIGATION SYSTEM.
Mar 15, 4:10 AM CDTTSTM WND DMGRobinsonville, MSTREES AND POWER LINES DOWN
Mar 15, 4:15 AM CDTTSTM WND DMGHernando, MSGOLFBALL SIZE HAIL NEAR TULANE AND FOG ROAD. NARROW AREA OF DEBRIS REPORTED ON ROADWAY
Mar 15, 4:15 AM CDTHAIL 1.75Hernando, MSGOLFBALL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 11:55 PM CDTSevere Thunderstorm WatchSPC7 hr
Mar 14, 11:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 150845
SVRMEG
ARC035-077-123-MSC033-137-143-TNC157-150930-
/O.NEW.KMEG.SV.W.0086.080315T0845Z-080315T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
345 AM CDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 430 AM CDT

* AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JERICHO TO
  BRICKEYS...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
  MARION TO 10 MILES SOUTHWEST OF HUGHES...AND MOVING SOUTHEAST AT 50
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SIMSBORO...SUNSET...EDMONDSON...WEST MEMPHIS...PINCKNEY...HORSESHOE
  LAKE...ROBINSONVILLE...NORTH TUNICA...LAKE CORMORANT...DOWNTOWN
  MEMPHIS...FRAYSER...MIDTOWN MEMPHIS...SOUTHWEST MEMPHIS...
  LYNCHBURG...WALLS...WHITEHAVEN...EUDORA...HOLLYWOOD...PRICHARD...
  HORN LAKE...PHILLIPP...SOUTHAVEN...SOUTHEAST MEMPHIS...ARKABUTLA...
  GERMANTOWN...HERNANDO...OLIVE BRANCH...COLDWATER...LEWISBURG...
  COLLIERVILLE AND SENATOBIA.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3510 8963 3500 8970 3499 8973 3495 8972
      3457 8995 3479 9069 3539 9029
TIME...MOT...LOC 0845Z 298DEG 47KT 3526 9024 3482 9055

$$
2 follow-up statements
000 
WWUS54 KMEG 150904
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
404 AM CDT SAT MAR 15 2008

ARC035-077-123-MSC033-137-143-TNC157-150930-
/O.CON.KMEG.SV.W.0086.000000T0000Z-080315T0930Z/
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DESOTO MS-TUNICA MS-TATE MS-
SHELBY TN-
404 AM CDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHERN SHELBY...WESTERN TATE...NORTHERN TUNICA...DESOTO...
EASTERN CRITTENDEN...EASTERN ST. FRANCIS AND NORTHEASTERN LEE
COUNTIES...

AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES EAST OF SUNSET TO
ROBINSONVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MARION TO 14 MILES SOUTHEAST OF HUGHES...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOWNTOWN MEMPHIS...WALLS...FRAYSER...MEMPHIS...SOUTHWEST MEMPHIS...
PRICHARD...LYNCHBURG...HOLLYWOOD...WHITEHAVEN...MIDTOWN MEMPHIS...
EUDORA...PHILLIPP...HORN LAKE...SOUTHAVEN...ARKABUTLA...SOUTHEAST
MEMPHIS...HERNANDO...GERMANTOWN...OLIVE BRANCH...SENATOBIA...
COLDWATER...LEWISBURG AND COLLIERVILLE.

LAT...LON 3530 9007 3529 9007 3529 9005 3510 8963
      3500 8970 3499 8973 3495 8972 3457 8995
      3477 9060 3538 9025
TIME...MOT...LOC 0904Z 284DEG 48KT 3524 9003 3476 9029

$$

TLSJR
000 
WWUS54 KMEG 150914
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
412 AM CDT SAT MAR 15 2008

ARC077-123-150922-
/O.CAN.KMEG.SV.W.0086.000000T0000Z-080315T0930Z/
LEE AR-ST. FRANCIS AR-
412 AM CDT SAT MAR 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. FRANCIS AND
NORTHEASTERN LEE COUNTIES IS CANCELLED...

AT 412 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA  
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3530 9007 3529 9007 3510 8963 3500 8970
      3499 8973 3495 8972 3457 8995 3472 9038
      3534 9022
TIME...MOT...LOC 0912Z 284DEG 48KT 3521 8998 3473 9017

$$

ARC035-MSC033-137-143-TNC157-150930-
/O.CON.KMEG.SV.W.0086.000000T0000Z-080315T0930Z/
CRITTENDEN AR-DESOTO MS-TUNICA MS-TATE MS-SHELBY TN-
412 AM CDT SAT MAR 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SOUTHERN SHELBY...WESTERN TATE...NORTHEASTERN TUNICA...DESOTO AND
EASTERN CRITTENDEN COUNTIES...

AT 412 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRAYSER TO
HOLLYWOOD...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MIDTOWN
MEMPHIS TO 14 MILES SOUTHWEST OF HERNANDO...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEHAVEN...HORN LAKE...SOUTHAVEN...ARKABUTLA...SOUTHEAST MEMPHIS...
COLDWATER...GERMANTOWN...OLIVE BRANCH...SENATOBIA...LEWISBURG AND
COLLIERVILLE.

.HAIL UP TO GOLF BALL SIZE HAIL HAS BEEN REPORTED IN LAKE CORMORANT 
MISSISSIPPI WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.  

LAT...LON 3530 9007 3529 9007 3510 8963 3500 8970
      3499 8973 3495 8972 3457 8995 3472 9038
      3534 9022
TIME...MOT...LOC 0912Z 284DEG 48KT 3521 8998 3473 9017

$$

TLSJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:16 AM CDT, 29 minutes earlier.

Area forecast discussion, Mar 15, 3:16 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
316 AM CDT SAT MAR 15 2008

.DISCUSSION...
A VERY ACTIVE SEVERE WEATHER SITUATION CONTINUES DURING THE EARLY
MORNING HOURS ACROSS THE MID SOUTH. A WARM FRONT WAS DRAPED FROM
SOUTHEAST AR TO NORTHEAST MS AS OF 3 AM CDT. AREAS ALONG AND NORTH
OF THIS FRONT WERE UNDER THREAT OF LARGE HAIL...DAMAGING WINDS AND
LOCALIZED HEAVY RAIN. A SURFACE LOW WILL MOVE NORTHEASTWARD ALONG THIS
BOUNDARY THROUGH MID MORNING AND THE LEFT ENTRANCE REGION OF AN H3
130 KNOT JET STREAK WILL PROVIDE THE DYNAMICS FOR ANOTHER ROUND OF
SEVERE WEATHER THROUGH SUNRISE. SATELLITE AND WSR-88D DATA SHOWS
AN INBOUND LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS
NORTHERN AR AT THIS TIME IN ADVANCE OF AN H5 SHORTWAVE TROUGH.
CURRENT SEVERE THUNDERSTORM WATCHES IN EFFECT LOOK GOOD.

WILL SEE RESIDUAL SHOWERS AND THUNDERSTORMS LATER TODAY BEHIND THE
SHORTWAVE. HIGH PRESSURE ALOFT BUILDS INTO THE REGION SUNDAY AND
PERSISTS INTO MONDAY FOR MOSTLY CLEAR SKIES. BY MONDAY
NIGHT...GULF MOISTURE WILL BEGIN STREAMING NORTHWARD AS AN H5 UPPER
LEVEL LOW PRESSURE SYSTEM SLOWLY PULLS OUT OF THE DESERT
SOUTHWEST. THE 00 UTC GFS IS DEEPER WITH THIS SYSTEM THAN THE 00
UTC ECMWF. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE
TUESDAY AFTERNOON AND TUESDAY NIGHT AHEAD OF THIS SYSTEM.

ANOTHER HIGH PRESSURE RIDGE BUILDS INTO THE REGION THURSDAY AND
FRIDAY FOR TRANQUIL WEATHER AND NEAR NORMAL TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  62  41  61  45 /  50  10  10  10
MKL  59  37  59  41 /  70  10  10  10
JBR  59  38  57  42 /  60  10  10  10
TUP  68  40  63  44 /  50  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

OKULSKI
Hazardous weather outlook, Mar 15, 3:12 AM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
312 AM CDT SAT MAR 15 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
312 AM CDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS PORTIONS OF THE MID
SOUTH. SOME MAY BE SEVERE WITH THE PRIMARY THREAT OF LARGE HAIL.
DAMAGING WINDS AND LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE. THESE
STORMS WILL MOVE EAST WITH AN END TO THE SEVERE WEATHER THREAT BY MIDDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY
AFTERNOON AND TUESDAY NIGHT AHEAD OF A POWERFUL UPPER LEVEL STORM
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

THE NATIONAL WEATHER SERVICE REQUESTS ACTIVATION OF STORM
SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS...AND LAW ENFORCEMENT
THROUGH THIS MORNING.

OKULSKI

In the hours before

Local storm report, Mar 15, 2:15 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
215 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             CRAWFORDSVILLE          35.23N 90.33W
03/14/2008  E1.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL

1135 PM     HAIL             9 E DOWNTOWN MEMPHIS    35.13N 89.89W
03/14/2008  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

1144 PM     HAIL             3 NE TUPELO             34.29N 88.69W
03/14/2008  M0.75 INCH       LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.

1155 PM     HAIL             5 SE JONESBORO          35.77N 90.62W
03/14/2008  M0.25 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.

1200 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M1.75 INCH       DESOTO             MS   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.

1205 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M0.88 INCH       DESOTO             MS   COUNTY OFFICIAL

            NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.

1205 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M0.75 INCH       DESOTO             MS   TRAINED SPOTTER

            0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.

1225 AM     HAIL             COLLIERVILLE            35.06N 89.68W
03/15/2008  E1.75 INCH       SHELBY             TN   TRAINED SPOTTER

1225 AM     HAIL             CASH                    35.80N 90.93W
03/15/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

1230 AM     HAIL             WEST MEMPHIS            35.15N 90.18W
03/15/2008  E1.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL. GROUND COVERED

1231 AM     HAIL             CRAWFORDSVILLE          35.23N 90.33W
03/15/2008  M1.75 INCH       CRITTENDEN         AR   COUNTY OFFICIAL

            GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.

1233 AM     HAIL             BARTLETT                35.22N 89.84W
03/15/2008  E1.00 INCH       SHELBY             TN   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BARTLETT.

1235 AM     HAIL             19 SW SOMERVILLE        35.04N 89.59W
03/15/2008  E0.75 INCH       FAYETTE            TN   NWS EMPLOYEE

1240 AM     HAIL             LAKELAND                35.24N 89.73W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

1244 AM     HAIL             MARION                  35.21N 90.20W
03/15/2008  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

1255 AM     HAIL             3 N BARTLETT            35.26N 89.84W
03/15/2008  M0.75 INCH       SHELBY             TN   TRAINED SPOTTER

1255 AM     HAIL             JONESBORO               35.82N 90.69W
03/15/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

0105 AM     HAIL             8 SW MILLINGTON         35.25N 89.99W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0111 AM     HAIL             BAY                     35.74N 90.56W
03/15/2008  E0.75 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

0128 AM     HAIL             2 N ELLENDALE           35.26N 89.83W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0135 AM     HAIL             LEPANTO                 35.61N 90.33W
03/15/2008  E0.75 INCH       POINSETT           AR   PUBLIC

0148 AM     HAIL             DYESS                   35.59N 90.21W
03/15/2008  E0.75 INCH       MISSISSIPPI        AR   EMERGENCY MNGR

&&

TLSJR
Special weather statement, Mar 15, 2:38 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
238 AM CDT SAT MAR 15 2008

TNZ050-150815-
HAYWOOD TN-
238 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF NUTBUSH TO 12
MILES WEST OF DANCYVILLE AT 238 AM CDT...MOVING EAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS HAVE HAD A HISTORY OF LARGE HAIL AND COULD BECOME
SEVERE AGAIN.

PEOPLE IN HAYWOOD COUNTY...INCLUDING THE CITY OF BROWNSVILLE...SHOULD
MONITOR THIS STORM CLOSELY..

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Mar 15, 2:45 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
245 AM CDT SAT MAR 15 2008

ARZ018-026-150815-
CRAIGHEAD AR-GREENE AR-
245 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES SOUTH OF BONO AT 245 AM CDT...MOVING
EAST AT 50 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING THE CITIES OF
BONO...BROOKLAND...JONESBORO AND MONETTE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 315 AM
CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Local storm report, Mar 15, 3:17 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     HAIL             9 E DOWNTOWN MEMPHIS    35.13N 89.89W
03/14/2008  E0.75 INCH       SHELBY             TN   TRAINED SPOTTER

1135 PM     HAIL             CRAWFORDSVILLE          35.23N 90.33W
03/14/2008  E1.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL

1144 PM     HAIL             3 NE TUPELO             34.29N 88.69W
03/14/2008  M0.75 INCH       LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 3 MILES NORTHEAST OF TUPELO.

1155 PM     HAIL             5 SE JONESBORO          35.77N 90.62W
03/14/2008  M0.25 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            PEA SIZE HAIL 5 MILES SOUTHEAST OF JONESBORO.

1200 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M1.75 INCH       DESOTO             MS   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED IN OLIVE BRANCH.

1205 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M0.75 INCH       DESOTO             MS   TRAINED SPOTTER

            0.75 INCH HAIL IS REPORTED IN OLIVE BRANCH.

1205 AM     HAIL             OLIVE BRANCH            34.95N 89.83W
03/15/2008  M0.88 INCH       DESOTO             MS   COUNTY OFFICIAL

            NICKEL SIZE HAIL REPORTED IN OLIVE BRANCH.

1225 AM     HAIL             CASH                    35.80N 90.93W
03/15/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

1225 AM     HAIL             COLLIERVILLE            35.06N 89.68W
03/15/2008  E1.75 INCH       SHELBY             TN   TRAINED SPOTTER

1230 AM     HAIL             WEST MEMPHIS            35.15N 90.18W
03/15/2008  E1.25 INCH       CRITTENDEN         AR   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZED HAIL. GROUND COVERED

1231 AM     HAIL             CRAWFORDSVILLE          35.23N 90.33W
03/15/2008  M1.75 INCH       CRITTENDEN         AR   COUNTY OFFICIAL

            GOLF BALL SIZE HAIL REPORTED IN CRAWFORDSVILLE.

1233 AM     HAIL             BARTLETT                35.22N 89.84W
03/15/2008  E1.00 INCH       SHELBY             TN   PUBLIC

            QUARTER SIZE HAIL REPORTED IN BARTLETT.

1235 AM     HAIL             19 SW SOMERVILLE        35.04N 89.59W
03/15/2008  E0.75 INCH       FAYETTE            TN   NWS EMPLOYEE

1240 AM     HAIL             LAKELAND                35.24N 89.73W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

1244 AM     HAIL             MARION                  35.21N 90.20W
03/15/2008  E1.00 INCH       CRITTENDEN         AR   TRAINED SPOTTER

1255 AM     HAIL             JONESBORO               35.82N 90.69W
03/15/2008  E0.88 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

1255 AM     HAIL             3 N BARTLETT            35.26N 89.84W
03/15/2008  M0.75 INCH       SHELBY             TN   TRAINED SPOTTER

0105 AM     HAIL             8 SW MILLINGTON         35.25N 89.99W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0111 AM     HAIL             BAY                     35.74N 90.56W
03/15/2008  E0.75 INCH       CRAIGHEAD          AR   LAW ENFORCEMENT

0128 AM     HAIL             2 N ELLENDALE           35.26N 89.83W
03/15/2008  E0.88 INCH       SHELBY             TN   TRAINED SPOTTER

0135 AM     HAIL             LEPANTO                 35.61N 90.33W
03/15/2008  E0.75 INCH       POINSETT           AR   PUBLIC

0148 AM     HAIL             DYESS                   35.59N 90.21W
03/15/2008  E0.75 INCH       MISSISSIPPI        AR   EMERGENCY MNGR

0312 AM     HAIL             WYNNE                   35.23N 90.79W
03/15/2008  E0.88 INCH       CROSS              AR   PUBLIC

&&

TLSJR
Special weather statement, Mar 15, 3:18 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
318 AM CDT SAT MAR 15 2008

ARZ048-150845-
ST. FRANCIS AR-
318 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED
OVER PALESTINE AT 318 AM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN ST. FRANCIS COUNTY...INCLUDING THE CITIES OF FORREST
CITY...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 AM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
Special weather statement, Mar 15, 3:34 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
334 AM CDT SAT MAR 15 2008

ARZ026>028-MOZ113-115-150900-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-DUNKLIN MO-PEMISCOT MO-
334 AM CDT SAT MAR 15 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 5 MILES SOUTHWEST OF HORNERSVILLE TO
TRUMANN AT 334 AM CDT...MOVING EAST AT 50 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRAIGHEAD...DUNKLIN...MISSISSIPPI...PEMISCOT AND POINSETT
COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...CARAWAY...GOSNELL...
KEISER...LAKE CITY...LEACHVILLE...LUXORA...MANILA...MONETTE...
OSCEOLA...STEELE AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 AM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:54 PM CDTSevere Thunderstorm WarningMEGDeSoto, Tate21 min
Mar 15, 12:11 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc64 min
Mar 15, 12:13 AM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall47 min
Mar 15, 12:29 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe46 min
Mar 15, 12:40 AM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo41 min
Mar 15, 4:11 AM CDTFlash Flood WarningMEGDeSoto, Tunica3 hr
Mar 15, 4:29 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Tate46 min
Mar 15, 4:40 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate, Tunica50 min
Mar 15, 5:10 AM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Lee, Marshall, Prentiss, Tippah and 1 more50 min
Mar 15, 5:17 AM CDTSevere Thunderstorm WarningMEGDeSoto, Lafayette, Marshall, Panola, Quitman, Tate43 min
Mar 15, 5:53 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more52 min
Mar 15, 5:54 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Pontotoc, Tate and 1 more51 min
Mar 15, 6:41 AM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo35 min
Mar 15, 6:44 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Union33 min
Mar 15, 10:41 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica49 min
Mar 14, 11:27 PM CDTSevere Thunderstorm WarningMEGCrittenden48 min
Mar 14, 11:43 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, St. Francis47 min
Mar 14, 11:51 PM CDTSevere Thunderstorm WarningMEGLawrence39 min
Mar 15, 12:21 AM CDTSevere Thunderstorm WarningMEGCraighead39 min
Mar 15, 12:28 AM CDTSevere Thunderstorm WarningMEGCrittenden47 min
Mar 15, 12:34 AM CDTSevere Thunderstorm WarningMEGGreene, Lawrence19 min
Mar 15, 12:51 AM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett39 min
Mar 15, 1:00 AM CDTSevere Thunderstorm WarningMEGPoinsett20 min
Mar 15, 1:01 AM CDTSevere Thunderstorm WarningMEGCrittenden44 min
Mar 15, 1:03 AM CDTSevere Thunderstorm WarningMEGCraighead42 min
Mar 15, 1:09 AM CDTSevere Thunderstorm WarningMEGRandolph36 min
Mar 15, 1:30 AM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett45 min
Mar 15, 1:56 AM CDTSevere Thunderstorm WarningMEGMississippi49 min
Mar 15, 2:34 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett, St. Francis56 min
Mar 15, 3:27 AM CDTSevere Thunderstorm WarningMEGCrittenden, St. Francis18 min
Mar 15, 4:01 AM CDTSevere Thunderstorm WarningMEGLee, St. Francis44 min
Mar 15, 9:59 AM CDTSevere Thunderstorm WarningMEGCrittenden46 min
Mar 15, 12:15 AM CDTSevere Thunderstorm WarningMEGShelby45 min
Mar 15, 12:58 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Shelby, Tipton47 min
Mar 15, 10:27 AM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Madison48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Severe Thunderstorm Warnings in Arkansas, 2008Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.